Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 33, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 9, 2009, 6:09 PM CDT for Bastrop County, Fayette County, Lee County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 6:09 PM CDT (23:09 UTC)
- Expired
- Apr 9, 2009, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Fayette County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:20 PM CDT | HAIL 0.5 | 3 S Giddings, TX | MARBLE SIZE HAIL REPORTED BY LAW ENFORCEMENT...JUST SOUTH OF GIDDINGS. |
| Apr 9, 6:20 PM CDT | HAIL 1 | 7 Sw Giddings, TX | SHERIFF REPORTED HAIL UP TO THE SIZE OF QUARTERS NEAR THE TOWN OF NORTHRUP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -707 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 092309
SVREWX
TXC021-149-287-100000-
/O.NEW.KEWX.SV.W.0033.090409T2309Z-090410T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CDT THU APR 9 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL BASTROP COUNTY...
NORTHEASTERN FAYETTE COUNTY...
SOUTHEASTERN LEE COUNTY...
* UNTIL 700 PM CDT.
* AT 607 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 8 MILES SOUTHWEST OF GIDDINGS...AND MOVING EAST AT 20
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE ROUND TOP.
LAT...LON 2992 9662 3006 9709 3024 9707 3029 9666
3026 9667 3022 9675 3020 9675 3017 9678
3016 9674 3017 9669 3014 9665 3007 9663
3001 9660
TIME...MOT...LOC 2309Z 276DEG 19KT 3013 9703
$$1 follow-up statement
000
WWUS54 KEWX 092336
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT THU APR 9 2009
TXC021-092346-
/O.CAN.KEWX.SV.W.0033.000000T0000Z-090410T0000Z/
BASTROP TX-
636 PM CDT THU APR 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL BASTROP
COUNTY IS CANCELLED...
LAT...LON 2992 9662 3003 9699 3025 9697 3029 9666
3026 9667 3022 9675 3020 9675 3017 9678
3016 9674 3017 9669 3014 9665 3007 9663
3001 9660
TIME...MOT...LOC 2336Z 276DEG 19KT 3012 9687
$$
TXC149-287-100000-
/O.CON.KEWX.SV.W.0033.000000T0000Z-090410T0000Z/
LEE TX-FAYETTE TX-
636 PM CDT THU APR 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN FAYETTE AND SOUTHEASTERN LEE COUNTIES...
AT 626 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR NORTHRUP...OR NEAR GIDDINGS...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE NECHANITZ...LEDBETTER...
WALDECK...WALHALLA...WARRENTON...REK HILL...ROUND TOP AND CARMINE.
LAT...LON 2992 9662 3003 9699 3025 9697 3029 9666
3026 9667 3022 9675 3020 9675 3017 9678
3016 9674 3017 9669 3014 9665 3007 9663
3001 9660
TIME...MOT...LOC 2336Z 276DEG 19KT 3012 9687
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:33 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 9, 4:33 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 433 PM CDT THU APR 9 2009 .DISCUSSION... AFTER SUNNY AND UNSEASONABLY WARM CONDITIONS THIS AFTERNOON SLIGHTLY COOLER CONDITIONS WILL COME LATE TONIGHT AND FRIDAY... AS A COOL FRONT MOVES ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. WILL SHOW ISOLATED SHOWERS OVER THE EAST PART OF SOUTH CENTRAL TEXAS FOR LATE THIS AFTERNOON THROUGH EARLY EVENING THIS EVENING. INDICATED PATCHY FOG FORMING OVER THE SOUTHEAST AND EAST PART OF SOUTH CENTRAL TEXAS MAINLY AFTER MIDNIGHT TONIGHT IN ADVANCE OF THE WEEK COOL FRONT. EXPECT MOSTLY SUNNY AND PLEASANT CONDITIONS FOR FRIDAY. FORECASTS STILL SHOW INCREASING CLOUDS FRIDAY NIGHT AND SATURDAY...WITH AN INCREASING CHANCE OF RAIN THIS WEEKEND. A STRONG 500 HPA TROF WILL APPROACH SOUTH CENTRAL TEXAS FROM THE WEST LATE SATURDAY...BRINGING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY NIGHT. CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS FOR SUNDAY MORNING. FORECAST SOLUTIONS STILL SHOW RAIN CHANCES SLOWLY DECREASING FROM THE WEST SUNDAY AFTERNOON THROUGH THE EARLY EVENING ON SUNDAY...AS THE STRONG 500 HPA LOW MOVES EAST AND NORTHEAST OF SOUTH CENTRAL TEXAS. DRIER CONDITIONS WILL COME SUNDAY NIGHT AND CONTINUE ON MONDAY AND TUESDAY OF NEXT WEEK. INCREASING SOUTH WINDS ARE EXPECTED WEDNESDAY...WITH A SLIGHT CHANCE OF SHOWERS LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 53 78 55 73 65 / 10 - - 30 50 AUSTIN BERGSTROM INTL AIRPORT 49 79 54 76 64 / 10 - - 30 40 NEW BRAUNFELS MUNI AIRPORT 53 80 54 75 65 / 10 - - 30 40 BURNET MUNI AIRPORT 49 75 53 71 62 / 10 - - 30 60 DEL RIO INTL AIRPORT 54 86 57 77 65 / 10 - - 20 50 GEORGETOWN MUNI AIRPORT 50 76 53 73 64 / 10 - - 30 50 HONDO MUNI AIRPORT 51 83 57 73 64 / 10 - - 30 40 SAN MARCOS MUNI AIRPORT 52 80 54 74 65 / 10 - - 30 40 LA GRANGE - FAYETTE REGIONAL 58 78 57 76 65 / 20 10 - 30 40 SAN ANTONIO INTL AIRPORT 54 82 57 75 66 / 10 - - 30 40 STINSON MUNI AIRPORT 54 83 58 75 66 / 10 - - 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE... KENDALL...KERR...KINNEY...LLANO...MEDINA...REAL...UVALDE...VAL VERDE. WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE... KENDALL...KERR...KINNEY...LLANO...MEDINA...REAL...UVALDE...VAL VERDE. && 08/18
Hazardous weather outlook, Apr 9, 4:08 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 408 PM CDT THU APR 9 2009 TXZ171>173-183>194-202>209-217>225-228-102115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 408 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS...FORMING ALONG AND EAST OF A DRY-LINE...COULD APPROACH SEVERE LEVELS THROUGH 9 PM. THIS THUNDERSTORM THREAT SHOULD REMAIN MAINLY ALONG AND EAST OF A BURNET TO NEW BRAUNFELS TO CUERO LINE. A RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM ACROSS MUCH OF THE HILL COUNTRY AND THE SOUTHERN EDWARDS PLATEAU FOR GUSTY AND DRY WEST WINDS. A WIND ADVISORY REMAINS IN EFFECT THROUGH 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A STRONG STORM SYSTEM WILL MOVE THROUGH TEXAS LATE SATURDAY NIGHT INTO SUNDAY...PRODUCING A THREAT OF SEVERE WEATHER FOR A GOOD PORTION OF SOUTH CENTRAL TEXAS LATE SATURDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING.
In the hours before
Special weather statement, Apr 9, 12:26 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 PM CDT THU APR 9 2009 TXZ171>173-183>194-202>209-217>225-228-092100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1226 PM CDT THU APR 9 2009 ...UNSEASONABLY WARM THIS AFTERNOON FOLLOWED BY A CHANCE OF RAIN THIS WEEKEND... SUNNY AND UNSEASONABLY WARM CONDITIONS ARE EXPECTED THIS AFTERNOON...AS BREEZY AND DRY WEST WINDS SPREAD OVER SOUTH CENTRAL TEXAS FROM THE WEST. THE STRONGEST WINDS ARE EXPECTED FROM NEAR DEL RIO TO THE EDWARDS PLATEAU AND EASTWARD ACROSS THE HILL COUNTRY...WHERE A WIND ADVISORY IS IN EFFECT UNTIL 6 PM TODAY. THE WARM AFTERNOON HIGHS AND DRY CONDITIONS WILL MAKE FOR VERY LOW RELATIVE HUMIDITIES THIS AFTERNOON. A COOL FRONT WILL MOVE OVER THE AREA TONIGHT BRINGING COOLER TEMPERATURES TOWARD THE MORNING. HIGHS ON FRIDAY WILL BE AROUND 15 TO 20 DEGREES COOLER THAN TODAY. FOR THIS WEEKEND...AN APPROACHING STORM SYSTEM WILL BRING A A GOOD CHANCE OF RAIN FOR THE AREA...WITH SHOWERS AND THUNDERSTORMS. THESE WEATHER PATTERNS FIT A SIMILAR TREND TO WEATHER SYSTEMS IN FEBRUARY AND MARCH. WITH THE WEATHER SYSTEM THIS WEEKEND...THERE IS A CHANCE FOR SEVERE THUNDERSTORMS LATE SATURDAY NIGHT TO SUNDAY AFTERNOON. DRY WEATHER IS EXPECTED EARLY NEXT WEEK...FOLLOWED BY A SLIGHT CHANCE OF SHOWERS LATE NEXT WEEK.
Special weather statement, Apr 9, 3:03 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 PM CDT THU APR 9 2009 TXZ173-192-092100- TRAVIS-WILLIAMSON- 303 PM CDT THU APR 9 2009 ...A STRONG THUNDERSTORM WILL AFFECT TRAVIS AND WILLIAMSON COUNTIES... AT 258 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM DEVELOPING 6 MILES NORTH OF LAGO VISTA...OR 8 MILES WEST OF CEDAR PARK...MOVING EAST AT 20 MPH. OTHER THUNDERSTORMS MAY ALSO DEVELOP IN THE NEXT OUR ALONG A DRYLINE THAT EXTENDS NORTH INTO NORTH CENTRAL TEXAS. PEOPLE IN SOUTHERN WILLIAMSON AND TRAVIS COUNTIES...INCLUDING THE AUSTIN METRO AREA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Apr 9, 4:13 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 413 PM CDT THU APR 9 2009 TXZ171>173-183>194-202>209-217>225-228-100500- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 413 PM CDT THU APR 9 2009 ...SEVERE WEATHER AND MUCH NEEDED RAINFALL REMAINS LIKELY ACROSS MUCH OF SOUTH CENTRAL TEXAS FOR EASTER WEEKEND... AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING A GOOD CHANCE OF RAIN FOR THE AREA SATURDAY AND SUNDAY. THE WEATHER PATTERN WILL SUPPORT A FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE THUNDERSTORMS...WITH THE GREATEST THUNDERSTORM POTENTIAL FOR LATE SATURDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. RAIN AND SEVERE POTENTIAL IS HIGHER ACROSS AREAS ALONG AND NORTH OF HIGHWAY 90. DRY WEATHER IS EXPECTED EARLY NEXT WEEK...FOLLOWED BY A SLIGHT CHANCE OF SHOWERS LATE NEXT WEEK.
Local storm report, Apr 9, 5:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CDT THU APR 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND GST 2 W INGRAM 30.08N 99.27W
04/09/2009 E70 MPH KERR TX CO-OP OBSERVER
WINDS KNOCK OVER A RADIO TOWER. WINDS EST UP TO 70 MPH.
&&
EVENT NUMBER 00471
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:36 AM CDT | Wind Advisory | EWX | Bandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 7 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.